|PEP side effects esp. depression
Jul 20, 2005
Three days ago I began a PEP regimen of Combivir and Sustiva about 40 hours after receiving unprotected anal sex from someone of unknown history/status. I'm trying to get well-informed about side-effect risks (esp. psychological as I have a history of depression)w/out freaking myself out unnecessarily. One question I have is whether any side effects which might occur (i.e. mood disturbance, crazy dreams, fat redeposit, etc.)will stop/reverse after the month of treatment. So far I'm a little tired, am dreaming somewhat weird, and feel just a bit "off", but overall I think I'm okay. I live in a fairly remote area so this is all somewhat new to my treaters as well. Thanks.
| Response from Dr. Henry
The first month on HIV meds is often the hardest which is really tough for persons who take a month of HIV drugs as a part of a PEP protocol. Sustiva particularly can cause a wide range of sleep or mood distrubances which are worse in the first month and then often improve. Once the Sustiva is stopped the side effects generally improve fairly promptly (true of most other side effects experienced on a one month PEP regimen). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Penis Discharge Mean I Have AIDS?
- Burning Urethra After Licking Vagina Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Muscle Ache After Giving Oral Sex Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.